I have been on Topamax for three weeks I started off on 50mg now 75mg and soon I will start 100mg. The way I take it now is 25mg in the morning and 50 at bedtime but I have not had any weight loss. I am wondering if I am sleeping off the side effect by taking it at night any suggestions? The only side effect I am having is runny nose and sneezing... Thank you!!
I am currently taking 100mg for migraines. My doctor recommended that I take it at night. The bottle is labeled at causing dizziness and drowsiness. I can attest to both. My dosing instructions are clear to take it at bedtime.
I would call your doctor, or his nurse, and get some clarity, but those two side effects, could be a problem during the day.
As far as weight loss goes, there is no promise of weight loss, but many people have some while on Topamax. You milage will vary. Three weeks is not long enough to tell anyway. Wait 2-3 months, then you will know.
I hope this helps. Good Luck,
It is in your system for 24 hours so it doesn't really matter. It does take a little while to build up in your system though.(1-3 months) My doctor told me that i wouldn't see any real weight loss until you hit 100mg and he was correct. ( I'm on it for migraines) I'm currently on 250mg and I have been on topamax for 7 months and almost all the side effects are gone. The lack of appetite comes and goes for me now and at first it was all the time. Sometimes I can't even look at food and sometimes my appetite is completely normal. In 7 months I've lost 27 lbs and I have been holding steady for a while. I still have 50lbs to go. I have recently recognized these patterns and started counting my calories on the normal appetite days to kick my weight loss back up ( i hope it works) TAKE VITAMINS! when you don't feel like eating you don't get your nutrients and your hair starts to fall out. not pretty. good luck!!
Iagree with ur response. It takes some time. I did loose 15lbs in 2weeks off 50mg an then i took 100mg for 2mo then worked my way up 2 200mg an in 3 mo lost 40lbs an now iv lost a total of 49lbs but i dont diet or excersice. If i did id probably of lost 70 lbs like i want lol. So now that im stuck with this last 13 lbs im gunna start dieting an excersice so it will help me but the topamax is the best thing iv ever had for weight loss just give it time!!! O i started the med aug.2016 an i was 196 an in a size 13 jean now im 143 an in a sz3-5jean so it works!!!
Topiramate/Topamax is usually, on most cases, prescribed together with Phentermine. You take the Phentermine in the morning and the Topiramate/Topamax at night; at least that's how my Dr. prescribes it and 92 lbs later, VOILA. But on the bottle of the TOP it does say take at bedtime (HS). It also helps to keep your blood pressure down as well. I hope this helps. Thanks.
:/ I get slightly annoyed by questions like this. What’s wrong with just diet or exercise? Or, let me not assume things. Do you also have a mental illness and your doctor thought this would help motivate your weight loss as well? Do you know why people are on this medicine to begin with? For example, I happen to be bipolar with severe depression and PTSD from sexual abuse. I have night terrors and unmanageable anxiety. Weight loss is an unfortunate side effect for me personally because I’m already thin. I have no appetite. I probably average less than 500 calories a day no matter how hard I force myself to eat. Depression does that. I also get really bad tingling in my hands and feet from this medicine. And ear ringing as well as auditory hallucinations. So, you know, just maybe consider that these medicines have real consequences and the people who take them have a real necessity for them and it’s not just for vanity
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2015 • 1 answer
Posted 13 Oct 2015 • 1 answer
Posted 24 Dec 2015 • 1 answer
Posted 31 Aug 2016 • 1 answer
Posted 4 Dec 2017 • 8 answers